Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

March 2, 2012Delaware County, Indiana

NWS Indianapolis, IN issued this special weather statement at Mar 2, 2012, 7:39 AM EST for Delaware County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 7:39 AM EST (12:39 UTC)
Expired
Mar 2, 2012, 8:30 AM EST
In force
51 min
Issued by
NWS Indianapolis, IN

County Delaware County, IN

The radar

The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WWUS83 KIND 021239
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 AM EST FRI MAR 2 2012

INZ040>042-021330-
DELAWARE-MADISON-RANDOLPH-
739 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM ADVISORY FOR DELAWARE...EASTERN MADISON AND
NORTHERN RANDOLPH COUNTIES UNTIL 830 AM EST...

AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ANDERSON...MOVING NORTHEAST
AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MUNCIE...
  BALL STATE UNIVERSITY...
  SELMA...
  EATON...
  PARKER CITY...
  ALBANY...
  RIDGEVILLE...
  SALEM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4008 8555 4019 8568 4038 8526 4038 8522
      4031 8521 4032 8485 4032 8481 4031 8480
      4030 8480
TIME...MOT...LOC 1240Z 242DEG 44KT 4018 8550

$$

KOCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 2, 5:30 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 2, 5:30 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 AM EST FRI MAR 2 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO LOWER MICHIGAN
TODAY...BRINGING SEVERE WEATHER TO THE OHIO VALLEY TODAY ALONG WITH
GUSTY WINDS OUTSIDE OF THUNDERSTORMS. MUCH COLDER AIR WILL THEN MOVE
IN FOR THE WEEKEND...WITH A WEAK SYSTEM BRINGING A CHANCE FOR RAIN
AND SNOW SUNDAY.

WARMER WEATHER WILL RETURN DURING NEXT WEEK...WITH CHANCES FOR RAIN
RETURNING BY THE END OF NEXT WEEK.

&&

.NEAR TERM /TODAY/...

...SEVERE WEATHER EXPECTED THIS AFTERNOON...

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE SYSTEM MOVING ACROSS
THE AREA. LOW PRESSURE WILL DEEPEN AS IT MOVES FROM MISSOURI TO
LOWER MICHIGAN DURING THE DAY. THIS WILL PUSH A WARM FRONT NORTH
ACROSS CENTRAL INDIANA THIS MORNING.

SHOWERS AND THUNDERSTORMS SHOULD BREAK OUT THIS MORNING AND SPREAD
SOUTH TO NORTH WITH THE WARM FRONT AS STRONG WARM ADVECTION OCCURS
WITH THE FRONT. CONVECTION THIS MORNING WILL REMAIN ELEVATED...BUT
WOULD NOT RULE OUT SOME HAIL WITH THESE STORMS WITH LOW WET BULB
ZERO HEIGHTS. WILL GRADUALLY INCREASE POPS THIS MORNING FROM SOUTH
TO NORTH...WITH MOST AREAS SEEING LIKELY POPS BY 18Z.

THIS AFTERNOON AS THE LOW MOVES INTO NORTHERN INDIANA...THE FORECAST
AREA SHOULD GET INTO THE WARM SECTOR. THERE ARE STILL SOME CONCERNS
ABOUT HOW WELL CLOUDS WILL BREAK UP AND EXACTLY HOW MUCH LOW LEVEL
MOISTURE BECOMES AVAILABLE. HOWEVER IT STILL LOOKS LIKE MEASURABLE
RAIN IS A GOOD BET SO DID NOT DEVIATE MUCH FROM THE MOS CATEGORICAL
POPS THIS AFTERNOON ALL AREAS.

PARAMETERS LOOK FAVORABLE FOR SEVERE WEATHER...ESPECIALLY ACROSS THE
SOUTHEAST FORECAST AREA. 0-1KM HELICITY VALUES REACH INTO THE
100-300 RANGE THIS AFTERNOON. NAM/GFS ENERGY-HELICITY INDEX VALUES
GET INTO THE 1 TO 3 RANGE...ALSO INDICATING TORNADO POTENTIAL.

ALSO A LOW LEVEL JET MOVES INTO THE AREA THIS AFTERNOON...ADDING TO
THE WIND DAMAGE POTENTIAL. SPC HAS PLACED MUCH OF THE AREA IN A
MODERATE RISK...AND THIS LOOKS REASONABLE. AGAIN THE BIGGEST THREAT
LOOKS TO BE IN THE SOUTHEAST PART OF THE AREA WHERE MOST FACTORS
LINE UP THE BEST.

MAIN TIMING FOR SEVERE WEATHER LOOKS TO BE FROM 100 PM TO 700
PM...BUT WOULD NOT RULE OUT ISOLATED SEVERE HAIL REPORTS PRIOR TO
THAT.

OTHER ISSUE TODAY IS THE WINDS OUTSIDE OF THUNDERSTORMS THIS
AFTERNOON. AS NOTED EARLIER A LOW LEVEL JET MOVES INTO THE AREA THIS
AFTERNOON...AND MIXING SHOULD OCCUR IN THE WARM SECTOR. IN
ADDITION...STRONG PRESSURE RISES OCCUR BEHIND THE COLD FRONT LATE
THIS AFTERNOON. BUFKIT MOMENTUM TRANSFER INDICATES GUSTS AROUND 40KT
POSSIBLE. THUS WILL ISSUE A WIND ADVISORY FOR LATE THIS
AFTERNOON...CONTINUING INTO EVENING.

FOR TEMPERATURES...STUCK CLOSER TO THE WARMER MAV AS THE AREA SHOULD
GET INTO THE WARM SECTOR.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

FOCUS IS ON WIND/RAIN EARLY THEN ON CHANCES FOR PRECIPITATION LATE
IN THE PERIOD. MODELS ARE IN GOOD AGREEMENT EARLY BUT DIFFER SOME
WITH SUNDAY/S SYSTEM. TOOK A BLEND THERE AS UNCERTAINTY IS HIGH
ENOUGH NOT TO FAVOR ONE SOLUTION OVER ANOTHER.

THE STRONG PRESSURE RISES /OVER 10MB IN 6 HOURS/ WILL OCCUR INTO THE
EVENING HOURS. BUFKIT STILL SHOWS GUSTS 35-40KT EARLY. THUS WILL
CONTINUE THE WIND ADVISORY UNTIL 03Z.

PRECIPITATION SHOULD END QUICKLY BEHIND THE FRONT...AND WRAP-AROUND
MOISTURE SHOULD STAY MAINLY NORTH OF THE AREA. THUS FEEL CHANCES FOR
RAIN AFTER 00Z ARE LOW. MOS POPS ARE BELOW 20 PERCENT. WILL CARRY
LOW POPS FOR A FEW HOURS THIS EVENING JUST IN CASE SOMETHING
LINGERS...BUT BELIEVE MOST AREAS WILL REMAIN DRY AFTER 00Z.

DRY AND PARTLY TO MOSTLY CLOUDY CONDITIONS WILL THEN PERSIST FOR
SATURDAY AND SATURDAY NIGHT. A WEAK CLIPPER-LIKE SYSTEM WILL DIVE
SOUTHEAST IN THE SUNDAY-SUNDAY NIGHT TIME FRAME. WITH UNCERTAINTIES
IN LOCATION AND TIMING DECIDED JUST TO GO WITH LOW POPS BOTH
PERIODS. WENT RAIN AND SNOW MOST AREAS SUNDAY AND THEN JUST SNOW
SUNDAY NIGHT GIVEN EXPECTED THERMAL PROFILES.

FOR TEMPERATURES...GENERALLY STUCK WITH A MODEL BLEND AS THIS WORKS
WELL GIVEN EXPECTED CONDITIONS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

MAIN CHALLENGE TO THE EXTENDED WILL BE WHETHER TO KEEP POPS IN
MONDAY AS AN UPPER TROUGH MOVES EAST OF CENTRAL INDIANA AND ALSO
POPS AND QPF STARTING WEDNESDAY NIGHT.

DECIDED TO PULL SLIGHT CHANCE POPS ON MONDAY PER THE CENTRAL
REGIONAL INITIALIZATION EXTENDED AS ALL THE EXTENDED 00Z MODEL RUNS
NOW HAVE THE TROUGH WELL EAST OF CENTRAL INDIANA ACROSS THE ATLANTIC
SEABOARD BY 00Z TUESDAY WITH RIDGING BUILDING IN ACROSS THE GREAT
LAKES AND OHIO VALLEY. IN ADDITION...THE FORECAST AREA WILL BE UNDER
THE INFLUENCE OF SURFACE HIGH PRESSURE AND MOISTURE IS NOT
IMPRESSIVE.

THE MIDDLE OF THE WEEK CONTINUES TO LOOK DRY WITH FAST SOUTHWEST
FLOW DEVELOPING. IN ADDITION...IT SHOULD BE WARMER EACH DAY WITH
THERMAL RIDGE EXTENDING NORTHEAST FROM TEXAS TO THE OHIO VALLEY AND
GREAT LAKES BY WEDNESDAY. 1000-850 MILLIBAR THICKNESSES AND
850 TEMPERATURES APPROACH 1350 METERS AND 6 DEGREES CELSIUS
RESPECTIVELY ON WEDNESDAY. THE CR INITIALIZATION REFLECTS THIS
NICELY WITH BELOW NORMAL TEMPERATURES ON MONDAY BECOMING MILD
ALREADY BY TUESDAY.

FINALLY...THE 00Z ECMWF IS NOW TRENDING TOWARDS THE GFS AND GFS
ENSEMBLES WITH A CUTOFF LOW ACROSS THE SOUTHWESTERN UNITED STATES BY
MIDWEEK...MOVING INTO WEST TEXAS ON THURSDAY. HOWEVER...THE ECMWF IS
A BIT FURTHER SOUTH AND CONTINUES TO ALLOW A SHARP UPPER TROUGH TO
MOVE ACROSS THE UPPER MIDWEST AND GREAT LAKES OVER THE WEEKEND AND
CONSEQUENTLY PUSHES A COLD FRONT THROUGH ON THURSDAY...WHILE THE GFS
ONLY HAS AN INVERTED TROUGH WELL WEST OF THE FORECAST AREA AT THAT
TIME. EITHER WAY...MODELS HAVE QPF ACROSS PARTS OR ALL OF CENTRAL
INDIANA WEDNESDAY NIGHT THROUGH FRIDAY. HOWEVER...THE QUICKER AND
STRONGER SURFACE REFLECTION OF THE EURO FAVORS MORE QPF. AT THIS
TIME...DID NOT CHANGE ANYTHING BEYOND MONDAY FROM THE INITIALIZATION
DUE TO BIG MODEL SYNOPTIC DIFFERENCES WHICH LEADS TO LOW CONFIDENCE
NOT ONLY WITH POPS AND QPF BUT ALSO WITH TEMPERATURES ON FRIDAY...
AS THE ECMWF IS BRINGING IN COLDER POST FRONTAL AIR...WHILE THE
GFS...AS STATED EARLIER...IS SLOWER AND NOT AS STRONG WITH THE
SURFACE PATTERN.

&&

.AVIATION /DISCUSSION FOR THE 02/1200Z TAF ISSUANCE/...

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS EAST CENTRAL ILLINOIS
AND NORTHERN INDIANA THIS AFTERNOON. STRONG DYNAMICS IN THE
ATMOSPHERE WILL RESULT IN NUMEROUS THUNDERSTORMS...SOME SEVERE...AND
HIGH GRADIENT WINDS BEHIND AN ASSOCIATED COLD FRONT THAT SHOULD
REACH HUF AND NEAR A TRIPLE POINT AT LAF AROUND 20Z AND IND AND BMG
AROUND 22Z THIS AFTERNOON. WILL ALSO LIKELY SEE VFR CEILINGS BECOME
MVFR AS THE STORMS MOVE IN WHICH SHOULD BE AFTER 14Z NEAR THE WARM
FRONT. LAF FURTHER AWAY FROM THE FRONT MAY NOT SEE ANY ACTIVITY
UNTIL AFTER 16Z. BASED ON RADAR TRENDS...WOULDN'T RULE OUT A STORM
FROM 12Z-14Z AT BMG. THE THUNDERSTORMS SHOULD END AT FRONTAL
PASSAGE AS DRIER AIR WORKS IT WAY IN EXEPT PERHAPS AT LAF...WHERE
SHOWERS COULD LINGER THROUGH AROUND 03Z IN THE WRAPAROUND PART OF
THE SYSTEM. WILL START OFF WITH SHOWERS AND VCTS FROM THE ONSET AND
THEN GO WITH TEMPO MVFR THUNDERSTORMS ABOUT 3 HOURS PRIOR TO
EXPECTED FRONTAL PASSAGE. MAY EVENTUALLY NEED TO ADD THUNDERSTORMS
IN THE PREVAILING GROUP AS VERY STRONG UPPER DYNAMICS AND SUFFUCIENT
INSTABILITY WILL BE IN PLACE.

THOUGHT ABOUT MENTIONING LOW LEVEL WIND SHEAR THIS MORNING TO THE
NORTH OF THE WARM FRONT WITH STRONG INVERSION...HOWEVER IT LOOKS TO
MARGINAL AT THIS TIME. BUFKIT SUGGESTS SURFACE WINDS SUSTAINED TO
MORE THAN 20 KNOTS WITH GUSTS TO 35 KNOTS FROM THE SOUTHWEST AND
THEN WEST FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. WINDS WILL DROP
OFF A BIT AFTER 03Z...BUT STILL LOOK TO BE AROUND 15 KNOTS WITH
GUSTS TO 22 KNOTS THROUGH 18Z SATURDAY. COULD ALSO SEE GUSTY WINDS
WITH THE THUNDERSTORMS...SO ADDED TEMPO 40 KNOT GUSTS FROM THE
SOUTHWEST JUST PRIOR TO FRONTAL PASSAGE. FINALLY...SOUNDINGS ALSO
SUGGEST THERE COULD BE SOME BORDERLING VFR AND MVFR CLOUDS HANGING
AROUND THROUGH TONIGHT...BUT FOR NOW WILL GO OPTIMISTIC WITH A
SCATTERED VFR DECK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....MK
AVIATION...MK
Hazardous weather outlook, Mar 2, 3:47 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 AM EST FRI MAR 2 2012

INZ021-028>031-035-036-038-043-044-051-030900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-PARKE-VIGO-
347 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES.

TIMING: LARGE HAIL THREAT WILL BE MAINLY FROM 1000 AM TO 700 PM.
DAMAGING WINDS AND TORNADO THREAT WILL BE MAINLY FROM 100 PM TO
700 PM.
STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000 PM.

DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING FIRST A WARM
FRONT THEN A COLD FRONT THROUGH THE AREA TODAY. THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM. BEHIND THE COLD FRONT
WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY
NIGHT.

DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY...MAINLY THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037-039>042-045>049-052>057-060>065-067>072-030900-
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
347 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND TORNADOES.

TIMING: LARGE HAIL THREAT WILL BE FROM ANY STORM THROUGH 700 PM.
DAMAGING WINDS AND TORNADO THREAT WILL BE MAINLY FROM 100 PM TO
700 PM.
STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000
PM.

DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING FIRST A WARM
FRONT THEN A COLD FRONT THROUGH THE AREA TODAY. THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM. BEHIND THE COLD FRONT
WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY
NIGHT.

DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY...MAINLY THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

50

In the hours before

Special weather statement, Mar 2, 7:04 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 AM EST FRI MAR 2 2012

INZ040-047>049-055-021245-
HANCOCK-HENRY-JOHNSON-MADISON-MARION-
704 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...WESTERN HENRY...
NORTHWESTERN JOHNSON...SOUTHERN MADISON AND SOUTHEASTERN MARION
COUNTIES UNTIL 745 AM EST...

AT 703 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD...OR 11 MILES SOUTH OF
INDIANAPOLIS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENWOOD...
  SOUTHPORT...
  BEECH GROVE...
  GREENFIELD...
  HOMECROFT...
  WARREN PARK...
  NEW PALESTINE...
  CUMBERLAND...
  SPRING LAKE...
  FORTVILLE...
  INGALLS...
  WILKINSON...
  PENDLETON...
  MARKLEVILLE...
  SHIRLEY...
  KENNARD...
  CADIZ...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3970 8588 3970 8595 3966 8595 3954 8619
      3960 8625 3963 8625 3963 8628 3993 8588
      3993 8587 3994 8587 4010 8564 3991 8544
TIME...MOT...LOC 1204Z 231DEG 39KT 3963 8616

KOCH
Local storm report, Mar 2, 7:19 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 AM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HAIL             2 E FRANKLIN            39.49N 86.02W
03/02/2012  M0.50 INCH       JOHNSON            IN   CO-OP OBSERVER

            HALF INCH HAIL REPORTED BY FORMER NATIONAL WEATHER
            SERVICE EMPLOYEE AND COOP OBSERVER.

&&

MKOCH
Local storm report, Mar 2, 7:20 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 AM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HAIL             FRANKLIN                39.49N 86.06W
03/02/2012  M0.25 INCH       JOHNSON            IN   TRAINED SPOTTER

            PEA SIZE HAIL LASTED FOR 1 TO 2 MINUTES FROM TRAINED
            WEATHER SPOTTER.

&&

MKOCH
Local storm report, Mar 2, 7:27 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 AM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             FRANKLIN                39.49N 86.06W
03/02/2012  E0.75 INCH       JOHNSON            IN   PUBLIC

            DIME SIZE HAIL REPORTED BY PUBLIC.

&&

MKOCH
Special weather statement, Mar 2, 7:30 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EST FRI MAR 2 2012

INZ048-049-056-057-021315-
HANCOCK-HENRY-RUSH-SHELBY-
730 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HANCOCK...
SOUTHWESTERN HENRY...NORTHERN RUSH AND NORTHERN SHELBY COUNTIES UNTIL
815 AM EST...

AT 726 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FRANKLIN...OR 10 MILES WEST
OF SHELBYVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRLAND...
  MORRISTOWN...
  CARTHAGE...
  KNIGHTSTOWN...
  MAYS...
  SPICELAND...
  DUNREITH...
  GREENSBORO...
  LEWISVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3950 8595 3959 8595 3991 8544 3979 8528
TIME...MOT...LOC 1230Z 233DEG 32KT 3958 8592

KOCH
Special weather statement, Mar 2, 7:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 AM EST FRI MAR 2 2012

INZ040>042-021330-
DELAWARE-MADISON-RANDOLPH-
739 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM ADVISORY FOR DELAWARE...EASTERN MADISON AND
NORTHERN RANDOLPH COUNTIES UNTIL 830 AM EST...

AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ANDERSON...MOVING NORTHEAST
AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MUNCIE...
  BALL STATE UNIVERSITY...
  SELMA...
  EATON...
  PARKER CITY...
  ALBANY...
  RIDGEVILLE...
  SALEM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4008 8555 4019 8568 4038 8526 4038 8522
      4031 8521 4032 8485 4032 8481 4031 8480
      4030 8480
TIME...MOT...LOC 1240Z 242DEG 44KT 4018 8550

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:30 AM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more22 hr
Mar 2, 5:58 AM ESTSpecial Weather StatementINDMonroe47 min
Mar 2, 6:43 AM ESTSpecial Weather StatementINDJohnson, Shelby47 min
Mar 2, 7:04 AM ESTSpecial Weather StatementINDHancock41 min
Mar 2, 7:30 AM ESTSpecial Weather StatementINDRush45 min
Mar 2, 8:06 AM ESTSpecial Weather StatementINDRandolph39 min
Mar 2, 8:32 AM ESTSpecial Weather StatementINDHenry, Randolph58 min
Mar 2, 9:31 AM ESTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo44 min
Mar 2, 9:58 AM ESTSevere Thunderstorm WarningINDClay, Fountain, Montgomery, Parke, Putnam47 min
Mar 2, 10:25 AM ESTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Morgan, Putnam50 min
Mar 2, 10:29 AM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence31 min
Mar 2, 10:46 AM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more44 min
Mar 2, 11:01 AM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more44 min
Mar 2, 1:01 PM ESTSevere Thunderstorm WarningINDHoward29 min
Mar 2, 1:32 PM ESTSevere Thunderstorm WarningINDBoone, Fountain, Hendricks, Montgomery, Parke, Putnam43 min
Mar 2, 1:34 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo41 min
Mar 2, 1:51 PM ESTSevere Thunderstorm WarningINDClay, Hendricks, Montgomery, Parke, Putnam24 min
Mar 2, 2:09 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Morgan, Owen, Parke, Putnam36 min
Mar 2, 2:11 PM ESTTornado WarningINDBoone, Hamilton34 min
Mar 2, 2:22 PM ESTSevere Thunderstorm WarningINDJackson, Lawrence, Martin, Monroe23 min
Mar 2, 2:34 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 2 more41 min
Mar 2, 2:56 PM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Madison, Tipton34 min
Mar 2, 3:12 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Randolph, Rush, Shelby33 min
Mar 2, 3:39 PM ESTSevere Thunderstorm WarningINDDecatur, Jennings21 min
Mar 2, 3:44 PM ESTTornado WarningINDJennings16 min
Mar 2, 3:47 PM ESTSevere Thunderstorm WarningINDRush13 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.